MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE
Catalog Number IAPS3
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the inferior vena cava (ivc) using a penumbra engine canister (canister), a penumbra engine (engine), an indigo system aspiration catheter 8 (cat8), a sheath, and guidewire.During the procedure, the cat8 was advanced over the guidewire and through a sheath.Next, the engine with the canister was connected to the cat8 and the engine was powered on.However, not all four of the indicator lights on the engine illuminated and maximum vacuum pressure was not achieved.To troubleshoot, the canister was removed and placed back into the engine three times.In addition, the engine was powered off and powered on three times; however, the issue was not resolved.Therefore, the engine was disconnected and removed.The physician continued the procedure using another engine and the same canister, but the same issue occurred.Therefore, the canister was removed.The procedure was completed using a new canister and the second engine.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10437135
Report Number3005168196-2020-01240
Device Sequence Number3974624
Product Code DXE
UDI-Device Identifier00814548019765
UDI-Public00814548019765
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAPS3
Device Lot NumberS11691
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Date Report Sent to FDA01/01/2005